Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 17, 2013, 4:47 AM CST for 4 counties in Texas. It took effect at Feb 17, 2013, 12:00 PM CST. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 4:47 AM CST (10:47 UTC)
- In effect from
- Feb 17, 2013, 12:00 PM CST
- Expired
- Feb 17, 2013, 1:15 PM CST
- In force
- 75 min
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS84 KBRO 171047 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 AM CST SUN FEB 17 2013 ...CRITICAL FIRE DANGER EXPECTED TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE CENTRAL PLAINS STATES TODAY. THIS WEATHER SYSTEM WILL GENERATE STRONG SOUTHEAST WINDS STARTING AROUND MIDDAY AND PERSISTING INTO THE AFTERNOON HOURS. THE LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH THESE INCREASING SOUTHEAST WINDS TO INCREASE THE THREAT OF ERRATIC FIRE BEHAVIOR THIS AFTERNOON. TXZ251-253>257-171900- /O.NEW.KBRO.FW.W.0002.130217T1800Z-130218T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 447 AM CST SUN FEB 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 251...253...254...255...256 AND 257... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 251...253...254...255... 256 AND 257. * TIMING...THE DRIEST AND WINDIEST PERIOD WILL BE DURING THE AFTERNOON HOURS TODAY. * WIND...20 FOOT LEVEL WINDS FROM THE SOUTHEAST WILL RANGE FROM 20 TO 25 MPH WITH BRIEF GUSTS OF 25 TO 30 MPH. * HUMIDITY...THE RELATIVE HUMIDITY VALUES WILL RANGE FROM 30 TO 40 PERCENT OVER MUCH OF THE EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
1 follow-up statement
185 WWUS84 KBRO 171915 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 115 PM CST SUN FEB 17 2013 ...CRITICAL FIRE CONDITIONS NOT EXPECTED FOR SOUTH TEXAS... .HIGHER RELATIVE HUMIDITY VALUES AND WEAKER WINDS ARE NOT MEETING CRITICAL FIRE WEATHER CRITERIA. THE RED FLAG WARNING IS THEREFORE DISCONTINUED. TXZ251-253>257-172015- /O.CAN.KBRO.FW.W.0002.000000T0000Z-130218T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 115 PM CST SUN FEB 17 2013 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 251...253... 254...255...256 AND 257... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE RED FLAG WARNING. DUE TO HIGH HUMIDITY VALUES NOT REACHING CRITERIA ACROSS THE COASTAL COUNTIES...THE RED FLAG WARNING IS CANCELED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 17, 4:17 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 17, 4:17 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CST SUN FEB 17 2013
.SHORT TERM /TODAY THROUGH MONDAY/...THE MAIN CONCERN OVER THE SHORT
TERM PERIOD FOR DEEP SOUTH TEXAS IS WIND AND RISING TEMPS. A STRONG
500 MB TROUGH DIGGING INTO THE CENTRAL PORTION OF THE COUNTRY WILL
RESULT IN A STRONG SURFACE LOW PRESSURE AREA SPINNING UP ACROSS THE
MIDWEST. THIS WILL DRAMATICALLY INCREASE THE PGF OVER DEEP SOUTH TX
TODAY ALLOWING THE SOUTHERLY SURFACE TO INCREASE STEADILY TOWARDS
THE MIDDAY AND AFTERNOON HOURS. I EXPECT THE PGF TO BE STRONG ENOUGH
TO PUSH THE SURFACE WINDS UP INTO WIND ADVISORY CRIT FOR THE
AFTERNOON HOURS ESPECIALLY OVER THE EASTERN HALF OF THE BRO CWA.
ALTHOUGH NO LLJ IS EVIDENT FROM THE LATEST KBRO VWP BOTH THE MAV AND
MET WIND GUIDANCE INDICATE A PRETTY STRONG SIGNAL FOR A
STRENGTHENING SOUTHERLY SURFACE FLOW LATER TODAY. THIS SOUTHERLY
FLOW WILL PERSIST THROUGH TONIGHT AND MON AS THE MID LEVEL TROUGH
AND ASSOCIATED SURFACE FEATURES MOVE STEADILY EASTWARD TOWARDS THE
GREAT LAKES REGION AND THE OHIO RIVER VALLEY. THIS PERSISTENT
SOUTHERLY FLOW WILL START TO INCREASE THE WAA AND DEWPOINTS OVER
DEEP SOUTH TEXAS THROUGHOUT THE SHORT TERM PERIOD. ALTHOUGH SURFACE
DEWPOINTS WILL BE STEADILY INCREASING THROUGH TOMORROW...DEEP LAYER
MOISTURE WILL NOT BE PRESENT THROUGH MONDAY WHICH WILL LIKELY RESULT
IN PRETTY MUCH NIL POPS.
MAV AND MET TEMPS AND POPS THROUGH TOMORROW ARE IN PRETTY DECENT
AGREEMENT IN HANDLING THE WARMUP. HOWEVER THE ECMWF GUIDANCE IS ON
THE WARM SIDE OF BOTH OF THESE MODELS. WILL GO WITH A GENERAL BLEND
OF THE MAV AND MET FOR TEMPS TODAY AND TONIGHT AND WILL LEAN TOWARDS
THE WARMER ECMWF MAXES FOR MON.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...A PROGRESSIVE SHORT
WAVE UPPER AIR PATTERN WILL DOMINATE THE LONG TERM PERIOD. THIS WILL
RESULT IN A WEAK COLD FRONT MOVING THROUGH DEEP SOUTH TEXAS MONDAY
NIGHT INTO TUESDAY AND ANOTHER ONE LATE THURSDAY INTO FRIDAY. THE
LATEST GFS AND ECMWF ARE IN GOOD AGREEMENT WITH A WEAK COLD FRONT
APPROACHING THE AREA TUESDAY MORNING. HIGH TEMPERATURES WILL BE IN
THE MID TO UPPER 70S ON TUESDAY WITH BREEZY NORTHEAST WINDS. SURFACE
HIGH PRESSURE QUICKLY SHIFTS EAST BY TUESDAY NIGHT RESULTING IN
WINDS VEERING TO THE EAST AND SOUTHEAST. RAIN CHANCES BEGIN TO
INCREASE TUESDAY NIGHT INTO WEDNESDAY AS THE WEAK FRONTAL BOUNDARY
BECOMES STATIONARY ACROSS THE AREA. SOUTHEAST WINDS INCREASE ON
WEDNESDAY AS SURFACE LOW PRESSURE DEVELOPS OVER THE CENTRAL PLAINS
AND A LOW LEVEL JET INCREASES OVER THE AREA. WEDNESDAY NIGHT INTO
THURSDAY WILL BE WINDY AS THE LOW LEVEL JET STRENGTHENS TO 40 TO 50
KNOTS. SURFACE WINDS COULD REACH 30 TO 35 MPH...IF SUFFICIENT MIXING
OCCURS. MAV GUIDANCE CONTINUES TO ADVERTISE WIND ADVISORY CONDITIONS
ALONG THE HIGHWAY 77 CORRIDOR FOR THURSDAY. THE NEXT FRONT MOVES
ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON FRIDAY. SURFACE
HIGH PRESSURE MOVES EAST FRIDAY NIGHT ALLOWING WINDS TO VEER TO THE
EAST ON SATURDAY.
&&
.MARINE...TODAY THROUGH MONDAY...THE SURFACE WINDS WILL BE THE MAJOR
MARINE HAZARD FOR THE SHORT TERM. CONDITIONS ARE PRETTY CALM ACROSS
THE LAGUNA MADRE AND THE GULF WATERS WITH A FAIRLY LIGHT S-SE
SURFACE FLOW PREVAILING WITH BUOY 020 REPORTING ONLY AROUND 2.6 FEET
AT 6 SECONDS. EXPECT THESE CONDITIONS TO DECAY STEADILY TODAY AS THE
PGF STRENGTHENS OVER THE REGION PUSHING THE WINDS AND SEAS UP INTO
SCA LEVELS. THESE STRONG S-SE WINDS WILL CONTINUE INTO TONIGHT AND
POSSIBLY MON LIKELY REQUIRING ADDITIONAL SCAS.
MONDAY NIGHT THROUGH THURSDAY...BREEZY TO WINDY CONDITIONS TO
PRODUCE AN EXTENDED PERIOD OF ADVERSE MARINE CONDITIONS. THE
APPROACH OF A WEAK COLD FRONT MAY ALLOW A BRIEF IMPROVE TO MARINE
CONDITIONS ON TUESDAY WITH STRONG WINDS AND ROUGHER SEAS RETURNING
ON WEDNESDAY AND THURSDAY.
&&
.FIRE WEATHER...FAIRLY LOW DEWPOINTS ARE EVIDENT AROUND THE REGION
EARLY THIS MORNING BUT THESE SHOULD START TO REBOUND LATER THIS
AFTERNOON. THERE MAY BE A SMALL WINDOW OF OPPORTUNITY FOR REACHING
RED FLAG WARNING CRITERIA OVER THE KENEDY...WILLACY AND CAMERON
COUNTIES LATER THIS AFTERNOON AND WILL POST UP AND RFW FOR THESE
THREE COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 74 66 80 64 / 0 10 10 10
BROWNSVILLE 75 66 84 64 / 0 10 10 0
HARLINGEN 75 65 85 63 / 0 10 10 0
MCALLEN 78 65 87 62 / 0 10 10 0
RIO GRANDE CITY 77 64 89 62 / 0 10 10 0
SOUTH PADRE ISLAND 74 67 79 66 / 0 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ251-254>257.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ250-251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO MIDNIGHT CST
TONIGHT FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
60/63/CAMPBELLHazardous weather outlook, Feb 16, 12:12 PM CST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1212 PM CST SAT FEB 16 2013 TXZ248>257-171200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1212 PM CST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE PERIOD. BREEZY TO WINDY SOUTHEAST TO SOUTH WINDS WILL DEVELOP SUNDAY AND MONDAY...WITH WIND ADVISORY CONDITIONS POSSIBLE FOR PORTIONS OF THE WARNING AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1212 PM CST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL 6 PM CST THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST SUNDAY AND MONDAY...AND AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:04 AM CST | Small Craft Advisory | BRO | 5 days | |
| Feb 17, 4:04 AM CST | Small Craft Advisory for Winds | BRO | 20 hr | |
| Feb 17, 4:21 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 11 hr |
| Feb 17, 1:26 PM CST | Small Craft Advisory for Winds | BRO | 32 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.